Alert archive / West Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 38, NWS Charleston, WV

May 28, 2025Harrison County, West Virginia

NWS Charleston, WV issued this flash flood warning at May 28, 2025, 12:35 PM EDT for Harrison County, West Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2025, 12:35 PM EDT (16:35 UTC)
Expired
May 28, 2025, 3:14 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Harrison County, WV

The radar

The Pittsburgh radar (KPBZ), 133 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 1:16 PM EDTFLOOD1 Ene Bridgeport, WVHall Valley Court flooded.
May 28, 2:43 PM EDTFLOOD2 Ene Bridgeport, WVFlooding on Forrester Blvd.
May 28, 2:43 PM EDTFLOOD2 Ne Bridgeport, WVFlooding on Forrester Boulevard.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 4.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WGUS51 KRLX 281635
FFWRLX
WVC033-281930-
/O.NEW.KRLX.FF.W.0038.250528T1635Z-250528T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1235 PM EDT Wed May 28 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Northeastern Harrison County in northern West Virginia...

* Until 330 PM EDT.

* At 1235 PM EDT, Doppler radar indicated heavy rain in Bridgeport. 
  Between 2 and 3 inches of rain have fallen since Tuesday, most of 
  it overnight and this morning. Flash flooding is already 
  occurring. Pubic and Emergency Management reported flooding of 
  streets and along creeks from Bridgeport east to the Taylor County 
  line including along Benedum Drive, and north to the Marion County 
  line.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Clarksburg, Bridgeport, Shinnston, Anmoore, Enterprise and 
  Meadowbrook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3943 8029 3939 8020 3922 8020 3923 8028
      3930 8027 3931 8037 3937 8034

FLASH FLOOD...RADAR INDICATED

$$

TRM
1 follow-up statement
747 
WGUS71 KRLX 281914
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
314 PM EDT Wed May 28 2025

WVC033-281924-
/O.CAN.KRLX.FF.W.0038.000000T0000Z-250528T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harrison WV-
314 PM EDT Wed May 28 2025

...FLASH FLOOD WARNING FOR NORTHEASTERN HARRISON COUNTY HAS BEEN 
REPLACED WITH A FLOOD WARNING...

&&

LAT...LON 3943 8029 3939 8020 3922 8020 3923 8028
      3930 8027 3931 8037 3937 8034

$$

RPY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 28, 12:27 PM EDT, 8 minutes earlier.

Area forecast discussion, May 28, 12:27 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1227 PM EDT Wed May 28 2025

.SYNOPSIS...
Periods of rain continue today as low pressure moves nearby.
Unsettled weather at times for the remainder of the week,
highlighted by another system Friday with another soaking rain.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 1225 PM Wednesday...

Messy pattern in the near term period. Active weather will continue
across the area today as a surface low and upper shortwave trough
affect the area. A few thunderstorms may also be possible this
afternoon due to weak instability, and will be more likely across
far southern zones, but cant be completely ruled out elsewhere,
especially if we get breaks in the cloud cover. Overnight,
conditions will be drier but stray showers will continue to
linger, with a heavy blanket of cloud cover and areas of fog
possible.

Active weather continues across the area on Thursday, although less
coverage is expected overall, with better coverage expected during
peak heating hours. Temperatures will be warmer than today, as a
southerly flow gradually kicks off in response to deepening trough
to our west, with precipitation chances increasing into the short
term period as low pressure in the base of the trough approaches the
area.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 325 AM Wednesday...

Active weather, albeit more isolated and diurnal in nature,
continues on Thursday as elongated troughing seizes residency
over the Great Lakes and Upper Midwest. This plants our
forecast area in enough of a warm sector to give rise to
slightly warmer temperatures and enough instability to produce
afternoon convection along the mountains.

Surface low pressure at the base of the trough begins to slide
into the Ohio Valley on Friday, aiming for our western borders
during the pre-dawn hours. Highest containment of POPs stroll
into the southern coalfields and glide up the higher terrain
throughout the day. Elsewhere, the center of the low will move
over the Ohio River Valley and expand showers and embedded
rumbles of thunder northward to engulf the vast majority of the
region within at least a 50% chance to receive precipitation on
Friday afternoon.

A few trouble spots of high water may be observed on Friday as
heavier rain travels across the area, with an additional inch of
rain anticipated to fall over already saturated soils from
previous days of active weather.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 325 AM Wednesday...

Upper level troughing first noted in the short term period will
continue to churn out rounds of showers and diurnally driven
storms with the help of embedded shortwave energy over the
weekend. Activity on Saturday will sweep in from the west in the
morning and then grow contained to the higher terrain as the
afternoon wears on before fading altogether after sunset.
Temperatures on Saturday are progged to drop below average for
this time of year, plateauing in the 50s for the mountains and
70s in the lower elevations by the peak of the day and tumbling
down into the 40s/50s at night.

The month of June opens up with renewed diurnal activity Sunday
afternoon in response to a diving shortwave coming from the
Great Lakes. Veiled beneath clouds and accompanying showers,
temperatures on Sunday will remain on the cooler side ahead of a
warming trend progged for next week. In similar fashion to
Saturday, precipitation chances will quickly eradicate in
coverage after the loss of daytime heating.

A stout upper level ridge building in from the west will yield
dry weather for Monday through the conclusion of the valid
forecast period. Rising heights with this feature will also
support a warm spell to take hold over Central Appalachia, with
afternoon highs spanning the 70s along the higher terrain and
mid to upper 80s across the lowlands by the middle of next week.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 600 AM Wednesday...

Seeing a mixed bag of conditions early this morning with
showers still floating around the area. MVFR conditions span the
Ohio River River sites and the central lowlands (CRW, HTS, PKB).
Elsewhere, VFR conditions are being reported, but BKW has been
fluctuating between IFR and MVFR most of the night.

Still seeing some light showers across the mountains with some
heavier bands of showers moving across the Tri-State Area.
Rounds of showers will persist through the morning, before a
brief break is expected later in the morning into the afternoon
ahead of another afternoon round. CIGs will be slow to lift in
the morning, but by afternoon VFR is possible across the
central lowlands with the downsloping flow. This trend will
carry into the evening with some additional west to east
clearing in the evening behind a cold front. There is a chance
for isolated thunderstorms in the afternoon as a low pressure
center moves across the area.

Winds will be southeasterly and light through the period with
some occasional gusts up to 15-25kt, especially across the
mountains. There will be a SE to SW shift in the afternoon as a
cold front crosses behind the low pressure center.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: Low for ceilings, otherwise medium.

ALTERNATE SCENARIOS: CIGs at CRW/BKW/EKN will vary through the
morning from downslope SE flow. VIS will likely vary with
shower activity. Timing, location and intensity for showers and
thunderstorms could vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EDT 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
CRW CONSISTENCY  H    H    M    M    M    M    M    M    M    M    H    H
HTS CONSISTENCY  H    M    M    L    M    M    M    M    M    H    H    H
BKW CONSISTENCY  M    M    H    M    M    H    M    M    M    H    M    M
EKN CONSISTENCY  H    H    H    H    H    M    H    H    M    M    H    H
PKB CONSISTENCY  L    H    H    H    H    M    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    M    L    M    M    H    H    H

AFTER 18Z THURSDAY...
IFR possible at times with showers and isolated thunderstorms
through Thursday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...SL/JMC
NEAR TERM...SL/LTC
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...LTC
Hazardous weather outlook, May 28, 2:58 AM EDT, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
258 AM EDT Wed May 28 2025

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-290700-
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
258 AM EDT Wed May 28 2025

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 28, 10:59 AM EDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1059 AM EDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     Rain             2 WSW Bridgeport        39.28N 80.29W
05/28/2025  M2.60 Inch       Harrison           WV   Broadcast Media

            Broadcast media has reported 2.60 inches of
            rain since yesterday. 1.06 inches of that
            total has fallen since 2:30 AM EDT.

&&
Local storm report, May 28, 11:40 AM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1140 AM EDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 AM     Flash Flood      3 W Clarksburg          39.26N 80.39W
05/28/2025                   Harrison           WV   911 Call Center

            Public reports of Good Hope Pike and
            adjacent Sunny Croft Country Club flooded.
            Good Hope Pike flooded to Davisson Run Road
            and Milford Street, both also flooded. Good
            Hope Pike flooding started around 820 AM.
            Good Hope Pike report corroborated with 911,
            which also added Davisson Run Road and
            Milford Street to the report. Flooding was
            ongoing at least through at least 11 AM.

&&
Local storm report, May 28, 11:44 AM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1144 AM EDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     Flash Flood      1 ENE Nutter Fort       39.27N 80.31W
05/28/2025                   Harrison           WV   911 Call Center

            Philippi Pike Road flooded. Reported at 1009
            and 1015 AM.

&&
Local storm report, May 28, 11:47 AM EDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1147 AM EDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 AM     Flash Flood      Clarksburg              39.28N 80.33W
05/28/2025                   Harrison           WV   911 Call Center

            Grant Street flooded.

&&
Local storm report, May 28, 12:20 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1220 PM EDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     Flash Flood      1 SE Nutter Fort        39.25N 80.32W
05/28/2025                   Harrison           WV   911 Call Center

            Elk Avenue in Stonewood flooded. Also
            flooding in Nutter Fork.

&&
Local storm report, May 28, 12:31 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1231 PM EDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     Flash Flood      2 W Clarksburg          39.28N 80.36W
05/28/2025                   Harrison           WV   911 Call Center

            Water rescue along Milford Street.

&&

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 11:06 AM EDTFlash Flood WarningRLXHarrison3 hr
May 28, 2:02 PM EDTAreal Flood WarningRLXTaylor3 hr
May 28, 2:06 PM EDTAreal Flood WarningRLXHarrison3 hr
May 28, 3:14 PM EDTAreal Flood WarningRLXHarrison3 hr

Nearby

Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.